Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 50, NWS Milwaukee, WI

May 30, 2011

NWS Milwaukee, WI issued this small craft advisory at May 30, 2011, 3:29 PM CDT. It took effect at May 31, 2011, 8:00 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
May 30, 2011, 3:29 PM CDT (20:29 UTC)
In effect from
May 31, 2011, 8:00 AM CDT
Expired
Jun 1, 2011, 4:03 AM CDT
In force
20 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WHUS73 KMKX 302029
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 PM CDT MON MAY 30 2011

...DENSE FOG EXPECTED TONIGHT ACROSS PORTIONS OF THE NEARSHORE
WATERS... 
...BREEZY WINDS EXPECTED TUESDAY INTO EARLY TUESDAY EVENING...

.A MOIST AIRMASS REMAINING ACROSS THE COOL NEARSHORE WATERS OF
LAKE MICHIGAN WILL ALLOW DENSE FOG TO FORM AGAIN TONIGHT NORTH OF
NORTH POINT LIGHTHOUSE. THE FOG SHOULD DISSIPATE ON TUESDAY
MORNING. A TIGHT PRESSURE GRADIENT WILL THEN BRING GUSTY SOUTHWEST
WINDS TO THE NEARSHORE WATERS THROUGH TUESDAY INTO EARLY TUESDAY
EVENING.

LMZ643-644-310430-
/O.NEW.KMKX.MF.Y.0029.110531T0000Z-110531T1200Z/
/O.NEW.KMKX.SC.Y.0050.110531T1500Z-110601T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
329 PM CDT MON MAY 30 2011

...DENSE FOG ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM CDT TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 AM TO 10 PM CDT
TUESDAY. 

* VISIBILITY: LESS THAN 1/4 MILE TONIGHT.

* WINDS: SOUTHWEST 15 TO 25 KNOTS TUESDAY INTO EARLY TUESDAY
  EVENING. 

* WAVES: BUILDING TO 2 TO 4 FEET IN LATE TUESDAY MORNING INTO
  TUESDAY AFTERNOON...HIGHEST TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-310430-
/O.NEW.KMKX.SC.Y.0050.110531T1500Z-110601T0300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
329 PM CDT MON MAY 30 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT
TUESDAY. 

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS TUESDAY INTO EARLY TUESDAY
  EVENING. 

* WAVES: BUILDING TO 2 TO 4 FEET IN LATE TUESDAY MORNING INTO
  TUESDAY AFTERNOON...HIGHEST TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
7 follow-up statements
738 
WHUS73 KMKX 310128
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
828 PM CDT MON MAY 30 2011

...BREEZY WINDS EXPECTED TUESDAY INTO EARLY TUESDAY EVENING...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP TONIGHT AND ON TUESDAY
AHEAD OF AN APPROACHING COLD FRONT. THE RESULTANT WINDS WILL
PREVENT DENSE FOG FROM FORMING OVER THE NEARSHORE WATERS OF LAKE
MICHIGAN. GUSTY SOUTHWEST WINDS WILL DEVELOP BY MID TO LATE
MORNING ON TUESDAY AND POSE A THREAT TO SMALL CRAFT. THE GUSTY
WINDS WILL WEAKEN AFTER SUNSET AND AFTER THE FRONTAL PASSAGE.

LMZ643-644-310930-
/O.CAN.KMKX.MF.Y.0029.000000T0000Z-110531T1200Z/
/O.CON.KMKX.SC.Y.0050.110531T1500Z-110601T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
828 PM CDT MON MAY 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
TUESDAY...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE DENSE FOG ADVISORY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
FROM 10 AM TO 10 PM CDT TUESDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS TUESDAY INTO EARLY TUESDAY
  EVENING.

* WAVES: BUILDING TO 2 TO 4 FEET IN LATE TUESDAY MORNING INTO TUESDAY
  AFTERNOON...HIGHEST TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ645-646-310930-
/O.CON.KMKX.SC.Y.0050.110531T1500Z-110601T0300Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
828 PM CDT MON MAY 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
TUESDAY. 

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS TUESDAY INTO EARLY 
  TUESDAY EVENING. 

* WAVES: BUILDING TO 2 TO 4 FEET IN LATE TUESDAY MORNING INTO 
  TUESDAY AFTERNOON...HIGHEST TOWARD THE OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX

GEHRING
233 
WHUS73 KMKX 310229
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
929 PM CDT MON MAY 30 2011

...BREEZY WINDS EXPECTED TUESDAY INTO EARLY TUESDAY EVENING...

.A TIGHT PRESSURE GRADIENT WILL DEVELOP TONIGHT AND ON TUESDAY
AHEAD OF AN APPROACHING COLD FRONT. THE RESULTANT WINDS WILL
PREVENT DENSE FOG FROM FORMING OVER THE NEARSHORE WATERS OF LAKE
MICHIGAN. GUSTY SOUTHWEST WINDS WILL DEVELOP BY MID TO LATE
MORNING ON TUESDAY AND POSE A THREAT TO SMALL CRAFT. THE GUSTY
WINDS WILL WEAKEN AFTER SUNSET AND AFTER THE FRONTAL PASSAGE.

LMZ643>646-311030-
/O.CON.KMKX.SC.Y.0050.110531T1500Z-110601T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
929 PM CDT MON MAY 30 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
TUESDAY. 

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS TUESDAY INTO EARLY 
  TUESDAY EVENING. 

* WAVES: BUILDING TO 2 TO 4 FEET IN LATE TUESDAY MORNING INTO 
  TUESDAY AFTERNOON...HIGHEST TOWARD THE OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
207 
WHUS73 KMKX 310849
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
349 AM CDT TUE MAY 31 2011

...BREEZY WINDS EXPECTED TODAY...

.STRONG LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL RESULT IN
A TIGHT PRESSURE GRADIENT OVER SOUTHERN LAKE MICHIGAN TODAY...
AHEAD OF AN APPROACHING COLD FRONT. THESE FEATURES WILL CAUSE
BREEZY SOUTH TO SOUTHWEST WINDS OVER THE NEARSHORE WATERS OF LAKE
MICHIGAN TODAY. 

THE WINDS WILL REACH SMALL CRAFT ADVISORY LEVELS INTO THE EVENING.
SOUTH WINDS AHEAD OF THE COLD FRONT WILL TURN TO THE SOUTHWEST AND
THEN WEST AFTER THE FRONT PASSES THIS AFTERNOON.

THE GUSTY WINDS WILL WEAKEN AFTER SUNSET THIS EVENING. 

LMZ643>646-311700-
/O.EXT.KMKX.SC.Y.0050.110531T1300Z-110601T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
349 AM CDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
10 PM CDT THIS EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING
TO 10 PM CDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHWEST WINDS 15 TO 25 KNOTS
  TODAY...DIMINISHING THIS EVENING. GUSTS TO 30 KNOTS...ESPECIALLY
  NEAR SHORE. 

* WAVES: BUILDING TO 2 TO 4 FEET...HIGHEST TOWARD THE OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
278 
WHUS73 KMKX 311423
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
923 AM CDT TUE MAY 31 2011

...BREEZY WINDS TODAY...

.STRONG LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL RESULT IN
A TIGHT PRESSURE GRADIENT OVER SOUTHERN LAKE MICHIGAN TODAY...
AHEAD OF AN APPROACHING COLD FRONT. THESE FEATURES WILL CAUSE
BREEZY SOUTH TO SOUTHWEST WINDS OVER THE NEARSHORE WATERS OF LAKE
MICHIGAN TODAY.

THE WINDS WILL REACH SMALL CRAFT ADVISORY LEVELS INTO THE
EVENING. SOUTHWEST WINDS AHEAD OF THE COLD FRONT WILL TURN TO THE
WEST AFTER THE FRONT PASSES THIS AFTERNOON.

THE GUSTY WINDS WILL WEAKEN AFTER SUNSET THIS EVENING.

LMZ643>646-312230-
/O.CON.KMKX.SC.Y.0050.000000T0000Z-110601T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
923 AM CDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS TODAY... DIMINISHING
  THIS EVENING. GUSTS TO 30 KNOTS...ESPECIALLY NEAR SHORE.

* WAVES: BUILDING TO 2 TO 4 FEET...HIGHEST TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
805 
WHUS73 KMKX 312046
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 PM CDT TUE MAY 31 2011

...BREEZY WINDS THIS EVENING...

.STRONG LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL RESULT IN
A TIGHT PRESSURE GRADIENT OVER SOUTHERN LAKE MICHIGAN ALONG A COLD
FRONT THIS EVENING. THESE FEATURES WILL CAUSE BREEZY SOUTHWEST TO
WEST WINDS OVER THE NEARSHORE WATERS OF LAKE MICHIGAN THIS EVENING.

THE GUSTY WINDS WILL WEAKEN AFTER SUNSET THIS EVENING.

LMZ643>646-010300-
/O.CON.KMKX.SC.Y.0050.000000T0000Z-110601T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
346 PM CDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST WINDS TO 30 KNOTS THROUGH EARLY EVENING...
  DIMINISHING TO 10 TO 20 KNOTS LATE IN THE EVENING. 

* WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET OVERNIGHT...HIGHEST
  TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
363 
WHUS73 KMKX 010231
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
931 PM CDT TUE MAY 31 2011

...BREEZY WINDS TONIGHT INTO WEDNESDAY EVENING...

.STRONG LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL RESULT IN
A TIGHT PRESSURE GRADIENT OVER THE GREAT LAKES. BREEZY WEST WINDS
WILL PREVAIL ESPECIALLY DURING THE DAY ON WEDNESDAY WHEN A WARM
AND DRY AIRMASS WILL LEAD TO GOOD LOW LEVEL MIXING NEAR THE
SHORELINE. THE BREEZY WINDS WILL DIMINISH WEDNESDAY NIGHT. 

LMZ644>646-010345-
/O.CAN.KMKX.SC.Y.0050.000000T0000Z-110601T0300Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
931 PM CDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WEST WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS TONIGHT
BUT MAY BRIEFLY REACH CRITERIA ON WEDNESDAY. CAUTION IS ADVISED. 

$$

LMZ643-011045-
/O.EXT.KMKX.SC.Y.0050.000000T0000Z-110602T0100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
931 PM CDT TUE MAY 31 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT
WEDNESDAY. 

* WINDS: WEST WINDS 15 TO 25 KNOTS.

* WAVES: 1 TO 3 FEET...HIGHEST TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
GEHRING
590 
WHUS73 KMKX 010903
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 AM CDT WED JUN 1 2011

...BREEZY WINDS TODAY...

.A LINGERING TIGHT PRESSURE GRADIENT ASSOCIATED WITH CANADIAN LOW
PRESSURE AND STRONG WINDS IN THE LOW LEVELS OF THE ATMOSPHERE WILL
RESULT IN BREEZY WINDS OVER THE NEARSHORE WATERS TODAY. 

THE STRONGEST WINDS WILL BE CLOSEST TO THE LAKESHORE. THE
PRESSURE GRADIENT WILL LOOSEN THIS AFTERNOON AS THE STRONG LOW
LEVEL WINDS EXIT THE REGION...HENCE THE SURFACE WINDS WILL BEGIN
TO DIMINISH.  

THE STRONGEST WINDS WILL BE NORTH OF PORT WASHINGTON TO
SHEBOYGAN...WHERE GALE FORCE GUSTS ARE EXPECTED. FARTHER
SOUTH...WIND GUSTS WILL REACH SMALL CRAFT ADVISORY LEVELS. 

LMZ643-011715-
/O.UPG.KMKX.SC.Y.0050.000000T0000Z-110602T0100Z/
/O.NEW.KMKX.GL.W.0013.110601T0903Z-110601T2200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
403 AM CDT WED JUN 1 2011

...GALE WARNING IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: WEST GALES UP TO 35 KNOTS WITH A FEW GUSTS TO 40 KNOTS.
  THE WINDS WILL DIMINISH TO 15 TO 25 KNOTS LATER IN THE
  AFTERNOON.

* WAVES: 1 TO 3 FEET...HIGHEST TOWARD THE OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ644>646-011715-
/O.NEW.KMKX.SC.Y.0051.110601T0903Z-110601T2200Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
403 AM CDT WED JUN 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON. 

* WINDS: WEST WINDS 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS. 

* WAVES: 1 TO 3 FEET...HIGHEST TOWARDS THE OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 30, 2:49 PM CDT, 40 minutes earlier.

Area forecast discussion, May 30, 2:49 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
249 PM CDT MON MAY 30 2011

.UPDATE...

ADDED MARINE HEADLINES FOR TONIGHT AND TUESDAY.

&&

.PREV DISCUSSION... /ISSUED 136 PM CDT MON MAY 30 2011/

SHORT TERM...

TONIGHT AND TUESDAY...FORECAST CONFIDENCE MEDIUM.

QUIET WEATHER IS EXPECTED TONIGHT...WITH CAPPED AIRMASS WITHIN WARM
SECTOR. SOME MIDDLE TO HIGH CLOUDS SHOULD GRADUALLY WORK INTO THE
AREA. MILD LOWS ARE EXPECTED...WITH 925MB TEMPERATURES IN THE LOWER
20S CELSIUS RANGE. MID 60S TO AROUND 70 SEEM REASONABLE. ANY MARINE
DENSE FOG SHOULD REMAIN OFFSHORE...EXCEPT NEAR THE SHORE IN
SHEBOYGAN AND OZAUKEE COUNTIES...WHERE THAT FLOW IS ONSHORE. MILDER
TEMPERATURES THERE MAY LIMIT IS INTRUSION ONSHORE...WILL HAVE TO
KEEP AN EYE ON IT THIS EVENING.

ANOTHER WARM...HUMID AND BREEZY DAY IS EXPECTED TUESDAY...AHEAD OF
AN ADVANCING COLD FRONT. THE FRONT SHOULD MOVE INTO THE WESTERN
PORTIONS OF THE AREA AFTER 18Z TUESDAY...EXITING THE EAST AFTER 00Z
WEDNESDAY. SHORTWAVE TROUGH EXPECTED TO SHIFT NORTHEAST AND CLIP THE
WESTERN PORTIONS OF THE AREA DURING THE AFTERNOON...WITH RIGHT
ENTRANCE REGION OF JET STREAK ALSO AIDING IN UPWARD VERTICAL MOTION.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF
THE FRONT. AREA FORECAST SOUNDINGS FROM NAM/GFS WERE SHOWING MEAN
LAYER CAPES OVER 2000 J/KG WITH 0 TO 6KM SHEAR OF 40 TO 50 KNOTS.
SEVERE STORMS ARE CERTAINLY POSSIBLE...PER SPC DAY 2 SLIGHT RISK
ACROSS THE AREA. PRECIPITABLE WATER VALUES OVER 1.50 INCHES ALSO
INDICATED A HEAVY RAINFALL HAZARD WITH THE STORMS. KEPT LIKELY POPS
FOR LATE MORNING IN THE WEST...AND IN THE AFTERNOON EAST.

TUESDAY NIGHT AND WEDNESDAY...FORECAST CONFIDENCE...HIGH.

STRONG SHORTWAVE MOVES FROM NORTH OF LAKE SUPERIOR ACROSS
SOUTHEAST CANADA AS MAIN UPPER RIDGE EXTENDS FROM THE SOUTHEAST
U.S. TO TEXAS.

THIS BRINGS HIGH PRESSURE ACROSS THE MID MISSISSIPPI AND OHIO RIVER
VALLEY AREA ON WEDNESDAY WITH COOLER AND DRIER...BUT STILL RATHER
MILD TEMPERATURES OVER SOUTHERN WISCONSIN. SOME GUSTY WIND POTENTIAL
ESPECIALLY NORTHERN AREAS OF THE FORECAST AREA WHERE 30 KNOT WINDS
AT 850 MB MAY MIX DOWN DUE TO RATHER STEEP LAPSE RATES OF 9 C/KM
AT 850 AND 10 C/KM BELOW 900 MB. STILL A CAP ABOVE 850 MB.

WEDNESDAY NIGHT AND THURSDAY...FORECAST CONFIDENCE...HIGH

SHORTWAVE REACHES SOUTHEAST CANADA AS WEAK MID/UPPER RIDGE BUILDS
INTO THE NORTHERN PLAINS WEDNESDAY NIGHT AND INTO WISCONSIN
THURSDAY AND THURSDAY NIGHT. APPEARS A WEAK VORTICITY MAX PUSHES
INTO THE RIDGE BY THURSDAY.

SURFACE HIGH REACHES THE EASTERN GREAT LAKES THURSDAY EVENING.

THE 12Z GFS/00Z ECMWF BRINGS A RETURN OF WARM AND MOIST AIR WITH A
50 KNOT 850 MB JET OVER THE CENTRAL PLAINS WEDNESDAY NIGHT THAT
REACHES MINNESOTA THURSDAY. 12Z GFS/NAM HOLDS OFF ON THE QPF UNTIL
THURSDAY AND THEN MAINLY WEST OF MADISON...WHILE THE 00Z ECMWF
BRINGS QPF INTO MUCH OF SOUTHERN WISCONSIN LATE WEDNESDAY NIGHT.
CONSENSUS SEEMS REASONABLE SLANTED MORE TOWARDS THE DRIER GFS/NAM.

LONG TERM...

FRIDAY AND SATURDAY...FORECAST CONFIDENCE...MEDIUM.

STRONG SHORTWAVE CROSSES THE NORTHERN ROCKIES AND INTO NORTH DAKOTA
ON FRIDAY AS THE UPPER RIDGE MOVES SLOWLY EAST. THE SHORTWAVE
LIFTS INTO SOUTHERN CANADA AND THE LAKE SUPERIOR AREA SATURDAY.

SURFACE LOW PRESSURE OVER THE NORTHERN PLAINS PUSHES A WARM FRONT
ACROSS THE FORECAST AREA THURSDAY NIGHT ON THE 12Z GFS AND A
LITTLE SLOWER ON THE 00Z ECMWF. MOST OF QPF IN THE WARM AIR
ADVECTION REGION SHOULD LIFT NORTH ON FRIDAY. 850 MB TEMPS RISE TO
22 DEG C FRIDAY AFTERNOON AND THICKNESS ARE NEAR 580 DECAMETERS
RESULTING IN VERY WARM SURFACE TEMPERATURES.

WEAK TRAILING COLD FRONT MOVES ACROSS SOUTHERN WISCONSIN FRIDAY
NIGHT ALTHOUGH BOTH 12Z GFS AND 00Z ECMWF ARE DRY.

SUNDAY AND MONDAY...FORECAST CONFIDENCE...MEDIUM.

MID/UPPER JET EXTENDS ACROSS THE NORTHERN GREAT LAKES SUNDAY AND MONDAY.
WEAK SHORTWAVE/VORTS IN THE UPPER FLOW MOVES ACROSS THE NORTHERN
TIER OF THE U.S. THEREFORE SMALL CHANCES OF THUNDERSTORMS ARE
NEEDED...WITH BOTH MODELS BRINGING A WEAK SURFACE TROUGH ACROSS
SOUTHERN WISCONSIN...MORE TOWARDS SUNDAY ON GFS AND MONDAY ON THE
00Z ECMWF.

AVIATION...

GUSTY SOUTH WINDS TO CONTINUE UNTIL SUNSET ACROSS TAF
SITES. SOUTH WINDS AROUND 11 TO 12 KNOTS ARE EXPECTED THROUGH
TONIGHT...WITH A STRONG LOW LEVEL JET OF AROUND 50 KNOTS DEVELOPING
AT 2000 FEET ABOVE GROUND LEVEL. THUS...INCLUDED LOW LEVEL WIND
SHEAR IN TAFS FROM 04Z THROUGH 14Z TUESDAY.

WINDS WILL SHIFT SOUTHWEST AND BECOME GUSTY AGAIN ON TUESDAY...AHEAD
OF AN ADVANCING COLD FRONT. SCATTERED THUNDERSTORMS ARE EXPECTED
ACROSS THE AREA DURING THE LATE MORNING AND AFTERNOON. LEFT VICINITY
THUNDER WORDING FOR NOW IN TAFS DURING THIS TIME. MVFR TO IFR
VISIBILITIES AND MVFR CEILINGS ARE POSSIBLE IN THE STORMS...WITH
STRONG WIND GUSTS AND LARGE HAIL POSSIBLE AS WELL.

MARINE...

DENSE FOG WITHIN THE SHEBOYGAN TO PORT WASHINGTON MARINE
ZONE MAY LINGER INTO THE EARLY EVENING...WILL HAVE TO WATCH TRENDS
AND SEE IF AN ADVISORY IS NEEDED THERE. OTHERWISE...DENSE FOG IS
EXPECTED TO DEVELOP AGAIN ACROSS THE REST OF THE NEARSHORE WATERS
TONIGHT...WITH THE MOIST AIRMASS OVER THE COOL WATERS. ANOTHER
MARINE DENSE FOG ADVISORY MAY BE NEEDED.

THE FOG SHOULD DISSIPATE TUESDAY MORNING AS SOUTHWEST WINDS BECOME
BREEZY ACROSS THE NEARSHORE WATERS. FREQUENT GUSTS TO 25 KNOTS ARE
POSSIBLE...WITH THESE WINDS JUST ABOVE THE SURFACE. DESPITE MARINE
INVERSION...THE TIGHT PRESSURE GRADIENT MAY BE ENOUGH TO BRING SMALL
CRAFT ADVISORY LEVEL WIND GUSTS. THE HIGHEST WAVES WOULD BE TOWARD
THE OPEN WATERS.

THE PASSING COLD FRONT TUESDAY EVENING SHOULD BRING A COOLER AND
LESS HUMID AIRMASS INTO THE AREA...WHICH SHOULD END THE FOG RISK.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 10 AM TO 10 PM CDT TUESDAY FOR
     LMZ643>646.

     DENSE FOG ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT TUESDAY
     FOR LMZ643-644.

&&

SHORT/LONG TERM...06/HENTZ
VERY SHORT TERM/AVIATION/MARINE...08/WOOD
Hazardous weather outlook, May 30, 3:01 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 PM CDT MON MAY 30 2011

WIZ046-047-051-052-056>060-062>072-312015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
301 PM CDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE COMBINATION OF VERY WARM AND HUMID CONDITIONS WILL RESULT IN
HEAT INDEX VALUES FALLING FROM THE LOWER 90S TO NEAR 80 EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...AS A COLD FRONT
MOVES THROUGH THE REGION. THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS WITH ITS PASSAGE. DAMAGING WINDS AND LARGE HAIL WILL
BE THE PRIMARY HAZARD.

MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT...AND AGAIN SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY.

LMZ643>646-312015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
301 PM CDT MON MAY 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT...AS WINDS AND WAVES
WILL BE ELEVATED. WINDS WILL BE SOUTHERLY AHEAD OF A LOW PRESSURE
SYSTEM TO THE WEST OF THE GREAT LAKES. AREAS OF DENSE FOG ARE ALSO
POSSIBLE AGAIN TONIGHT...MAINLY NORTH OF PORT WASHINGTON WHERE A
DENSE FOG ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

SOUTHWEST WINDS AND WAVES REMAIN ELEVATED WITH SMALL CRAFT
ADVISORIES IN EFFECT LATE TUESDAY MORNING INTO TUESDAY EVENING.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...A FEW OF THESE
STORMS COULD BE SEVERE. MORE THUNDERSTORMS ARE EXPECTED THURSDAY
THROUGH THURSDAY NIGHT...AND AGAIN SATURDAY THROUGH SUNDAY.

HENTZ

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:28 PM CDTDense Fog AdvisoryMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan11 hr
May 30, 3:29 PM CDTMarine Dense Fog AdvisoryMKX5 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.